Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 24, 2001, 4:25 AM CST for 7 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 4:25 AM CST (10:25 UTC)
- Expired
- Feb 24, 2001, 7:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 241026
FFWSGF
MOC009-043-077-109-119-145-209-241315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 AM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI
NORTHWESTERN STONE COUNTY IN SOUTHWEST MISSOURI
LAWRENCE COUNTY IN SOUTHWEST MISSOURI
GREENE COUNTY IN SOUTHWEST MISSOURI
NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI
NEWTON COUNTY IN SOUTHWEST MISSOURI
* UNTIL 715 AM CST
* AT 420 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO TO THREE INCHES OF RAIN HAD FALLEN OVER THE WARNED
AREA...WITH AN ADDITIONAL INCH OF RAIN POSSIBLE NORTH OF A LINE
FROM NEOSHO TO NIXA. SINCE THE GROUND IS SATURATED...ALL ADDITIONAL
RAINFALL WILL CONTRIBUTE TO RUNOFF.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE... SPRINGFIELD...NEOSHO...ASH GROVE...
BATTLEFIELD...BILLINGS...BROOKLINE...CLEVER...FAIR
GROVE...REPUBLIC...CASSVILLE AND WILLARD.
STREETS IN LOW LYING AREAS WERE FLOODING IN SPRINGFIELD...NEOSHO AND
CASSVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSIwNGS IF WATER COVERS THE
ROADWAY. FIND AN ALTERNATE ROUTE.
LAT...LON 3702 9457 3665 9462 3672 9362 3744 9299
3741 9360 3721 9373 3703 9417
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 2:20 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 24, 2:20 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CST SAT FEB 24 2001 SEVERE WEATHER AND FLOOD THREAT WILL HEADLINE FORECAST CONCERNS TODAY. BATCH OF CONVECTION CROSSING THE FORECAST AREA THIS MORNING HAS RESULTED IN SOME FLOODING PROBLEMS. SATELLITE TRENDS INDICATE WARMING TOPS AND RADAR SUGGEST RAINFALL RATES ARE SLOWING. NEXT ROUND OF CONVECTION ALREADY FIRING ACROSS NWRN TX/SWRN OK. SURFACE ANALYSIS SHOWS A DEEPENING SURFACE LOW OVER THE OKLAHOMA PANHANDLE WITH A WARM FRONT STRETCHING EWD ACROSS RED RIVER VALLEY. DEW POINTS HAD RISEN INTO THE MID 60S ACROSS ERN TX. MODELS IN GENERAL AGREEMENT WITH TRACK OF THE UPPER TROUGH AND ASSOCIATED SURFACE LOW TODAY. THE AVN IS DEEPER WITH THE SURFACE LOW WHICH SEEMS REASONABLE MATCHED TO CURRENT ANALYSIS. FOR TODAY...CURRENT CONVECTION OVER THE AREA WILL DIMINISH THIS MORNING AS BEST WARM AIR ADVECTION SHIFTS NEWD. THE UPPER TROUGH WILL BECOME NEGATIVE TILT AS IT SWINGS INTO THE SRN/CEN PLAINS THIS AFTERNOON. ASSOCIATED SURFACE LOW WILL CONTINUE TO DEEPEN AS IT TRACKS TOWARD NERN KS. INGREDIENTS COMING TOGETHER FOR POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT. STRONG UPPER LEVEL DIFFLUENCE IN LEFT EXIT REGION OF A CYCLONICALLY CURVED 120 KT JET WILL BE IN PLACE TO PROVIDE STRONG DYNAMIC LIFT. THE LOWER ATMOSPHERE DESTABILIZE UNDER STEEPENING LAPSE RATES AND MID-LEVEL DRY PUNCH. ONLY QUESTION WILL BE EXTENT OF SURFACE BASED DESTABILIZATION. MODELS ARE SUGGESTING LOWER LIFTED INDICES THAN PREVIOUS RUNS. I AM CONCERNED ABOUT THE NWD PROGRESSION OF THE WARM FRONT BUT IT SHOULD ACCELERATE NWD LATER THIS MORNING. EVEN IF INSTABILITY IS MARGINAL THERE IS PLENTY OF DYNAMIC SUPPORT TO COMPENSATE. WILL CONTINUE FLASH FLOOD WATCH FOR ALL OF THE AREA. STRONG TO SEVERE CONVECTION WILL BE SWEEPING OUT OF THE OZARKS THIS EVENING WITH BREEZY CONDITIONS OVERNIGHT. MAY SEE PERIOD OF VERY WINDY CONDITIONS AS DRIER AIR MIXES IN BEHIND THE FRONT AND MAY NEED A WIND ADVISORY THIS EVENING. SURFACE HIGH BUILDS INTO THE OZARKS FOR A MUCH CALMER DAY ON SUNDAY. IN THE EXTENDED...SPLIT FLOW PATTERN CONTINUES TO MAKE FOR RATHER COMPLICATED FORECAST. NEXT SRN STREAM SYSTEM WILL MAKES ITS WAY ACROSS THE SWRN U.S. AND INTO THE SRN PLAINS BY MIDWEEK WHILE COLDER AIR SEEPS SOUTHWARD IN THE WAKE OF A NRN STREAM TROUGH. WILL CONTINUE TREND OF RAIN TO SNOW IN GOING FORECAST. PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 62 35 52 29 / 100 50 0 10 JLN 64 36 53 31 / 100 30 0 10 UNO 58 38 52 29 / 100 70 0 10 VIH 60 35 52 28 / 100 70 0 10 .SGF...FLASH FLOOD WATCH FOR ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY. FOSTER
In the hours before
Local storm report, Feb 23, 11:15 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CST FRI FEB 23 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM SCAMMON KS FLOOD
02/23/01 CHEROKEE HIGHWAY 102 AND K7
REPORTED CLOSED DUE TO
HIGH WATER. CLEM ROAD
EAST OF 69 HIGHWAY ALSO
REPORTED FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIALS.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:10 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 35 min |
| Feb 24, 12:47 PM CST | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Feb 24, 12:56 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Feb 24, 1:02 PM CST | Flash Flood Warning | SGF | Barton, Jasper | 3 hr |
| Feb 24, 1:11 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 49 min |
| Feb 24, 1:31 PM CST | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Feb 24, 1:43 PM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 47 min |
| Feb 24, 1:43 PM CST | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Feb 24, 2:09 PM CST | Flash Flood Warning | SGF | Christian, Greene, Taney | 3 hr |
| Feb 24, 2:46 PM CST | Severe Thunderstorm Warning | SGF | Taney | 29 min |
| Feb 24, 3:06 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas | 24 min |
| Feb 24, 3:22 PM CST | Tornado Warning | SGF | Webster, Wright | 38 min |
| Feb 24, 3:41 PM CST | Tornado Warning | SGF | Ozark | 34 min |
| Feb 24, 3:47 PM CST | Tornado Warning | SGF | Douglas | 43 min |
| Feb 24, 4:22 PM CST | Flash Flood Warning | SGF | Barry, Barton, Christian, Greene, Jasper, Lawrence and 4 more | 4 hr |
| Feb 24, 4:30 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Texas | 4 hr |
| Feb 24, 4:40 PM CST | Severe Thunderstorm Warning | SGF | Howell | 35 min |
| Feb 24, 5:07 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 38 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.